Florida, 2007

Damaging Winds in Florida, July 13, 2007

July 13, 2007 · NWS MLB · 4 events in 3 counties and zones

Widespread pulse thunderstorms covered much of east central Florida.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Widespread pulse thunderstorms covered much of east central Florida.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 13, 12:45 PM EST, 46 minutes earlier.

Area forecast discussion, Jul 13, 12:45 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
145 PM EDT FRI JUL 13 2007

.DISCUSSION...

CURRENT/TONIGHT...KMLB SHOWS CONVECTIVE PATTERN CONTINUES TO BE
QUITE SIMILAR TO THIS TIME THU WITH BULK OF ACTIVITY POISED TO
AFFECT AREAS NORTH OF THE I-4 COIRRIDOR ATTM BEFORE PROPAGATING
FARTHER SOUTH/EAST INTO TEH REMAINDER OF THE CWA THROUGH LATE
AFTN. WILL RUN WITH SIMILAR POPS (SLGT CHC) FOR A FEW HRS AFTER
00Z...BUT WILL RUN ZFP WITH A LATE AFTN PRE-1ST PERIOD.

SAT...SURFACE LOW LEVEL RIDGE AXIS WILL REMAIN NEAR LAKE OKEECHOBEE
FOR ONE MORE DAY WITH CONTINUED LIGHT SOUTHWEST STEERING FLOW ALOFT.
DEEPEST MOISTURE...GREATEST LOW LEVEL CONVERGENCE AND A MID LEVEL
TROUGH AXIS WILL LIE ACROSS OUR NORTHERN ZONES. WILL KEEP HIGHEST
POPS NORTH AND TAPER DOWN TO HIGH END SCATTERED SOUTHWARD.
CONVECTION WILL AGAIN GRADUALLY DECLINE THROUGH THE EVENING WITH
MOST OF THE ACTIVITY DISSIPATED BY MIDNIGHT.

SUN...THE SURFACE RIDGE AXIS WILL SLOWLY ADVANCE NORTHWARD INTO
CENTRAL FLORIDA ON THIS DAY AS THE LIGHT STEERING FLOW BACKS TO MORE
SOUTHERLY. A COLLISION OF BOTH EAST/WEST COAST SEA BREEZE BOUNDARIES
WILL FAVOR INTERIOR REACHES FOR CONVECTION IN THE AFTERNOON/EVENING.
OVERNIGHT THE SURFACE RIDGE AXIS NUDGES FURTHER NORTH INTO
NORTH-CENTRAL FLORIDA.

MON-FRI...DEEP LAYER RIDGING WITH WARMER TEMPERATURES ALOFT WILL
EXPAND EASTWARD ACROSS THE PENINSULA DURING THIS PERIOD AND THE
SURFACE RIDGE AXIS WILL REMAIN FIXATED ACROSS NORTH/NORTH-CENTRAL
FLORIDA. DEEP EASTERLY FLOW DEVELOPS AND EXPECT THE EAST COAST SEA
BREEZE TO MOVE INLAND EACH DAY WITH HIGHER END SCATTERED POPS
FAVORING THE INTERIOR WITH LOWER END CLOSER TOWARDS THE COAST.
TEMPERATURES TO REMAIN CLOSE TO CLIMO.

&&

.AVIATION...18Z TAF FCST PROGS SCT TSRA TO AFFECT THE NRN AND INTR
AERODROMES THROUGH ABOUT 21-22Z WITH ACTIVITY MOVING TWD MLB/VRB
22Z-24Z. IFR VSBYS LIKELY WITH GUSTS ABOVE 30KT PSBL.

&&

.MARINE...SEAS AVERAGING 2-3 FT BUILDING TOWARDS 4 FT LATE TUE/WED.
PERIODS OF WINDS IN THE FORECAST EITHER 5-10KT OR 10-15KT REMAINING
BELOW SCEC THRESHOLDS. THE SURFACE RIDGE AXIS WILL MOVE FROM NEAR
LAKE OKEE TO ACROSS NORTH FLORIDA EARLY NEXT WEEK AS A PERSISTENT
ONSHORE FLOW REGIME WILL BE IN PLACE ALL OF NEXT WEEK. HIGHER POPS
AND A THREAT FOR A FEW STRONGER STORMS TO MOVE OFFSHORE ON SAT AND
AFTERWORDS ISOLD-SCT SHRA/TSRA ACTIVITY OVER THE COASTAL WATERS
THROUGH THE EXTENDED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  89  75  88 /  20  60  30  40
MCO  75  91  74  91 /  20  60  30  50
MLB  75  91  75  89 /  20  50  20  40
VRB  74  91  75  90 /  20  50  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...CRISTALDI
LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 13, 4:01 AM EST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
501 AM EDT FRI JUL 13 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
132000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
501 AM EDT FRI JUL 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
BROAD LOW PRESSURE OVER THE EASTERN US WILL KEEP A SOUTHWEST WIND
FLOW OVER THE REGION. THE EAST COAST SEA BREEZE SHOULD FORM DURING THE
AFTERNOON AND INITIATE A FEW LIGHTNING STORMS. STORMS ARE EXPECTED
TO INCREASE IN COVERAGE DURING THE LATE AFTERNOON AS NUMEROUS
BOUNDARIES INTERACT...ESPECIALLY NEAR THE EAST COAST.

THE MAIN HAZARD FROM ISOLATED STRONG STORMS WILL BE FREQUENT
LIGHTNING STRIKES. RAINFALL AMOUNTS AROUND 2 INCHES IN A FEW SPOTS
ALONG WITH WIND GUSTS TO 40 MPH.

...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT FORM OVER THE MAINLAND SHOULD MOVE EAST AT 10 KNOTS...
AND CROSS THE COAST DURING THE LATE AFTERNOON AND EARLY THIS
EVENING...ESPECIALLY NORTH OF PORT CANAVERAL. A FEW ARE EXPECTED
TO PRODUCE FREQUENT LIGHTNING STRIKES AND WIND GUSTS OF 35 TO 40
KNOTS.

...WATERSPOUT IMPACT...
THERE WILL BE A CHANCE OF A BRIEF WATERSPOUT IN A FEW OF THE
STRONGER STORMS TODAY AT THE COAST. WATERSPOUTS ARE CAPABLE OF
OVERTURNING SMALL CRAFT AND CAN CAUSE MINOR DAMAGE TO STRUCTURES
AND TOSS UNSECURED ITEMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SOUTHWEST FLOW WILL PERSIST INTO THE WEEKEND WITH SCATTERED MAINLY
AFTERNOON STORMS EXPECTED ACROSS THE AREA THROUGH SATURDAY. THE
ATLANTIC HIGH PRESSURE RIDGE IS FORECAST TO BEGIN PUSHING BACK NORTHWARD
OVER CENTRAL FLORIDA...WHICH WOULD START TO FOCUS ISOLATED STORMS
MORE OVER INTERIOR SECTIONS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

PENDERGRAST

In the hours before

Special weather statement, Jul 13, 12:32 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
132 PM EDT FRI JUL 13 2007

FLZ044-144-131815-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
132 PM EDT FRI JUL 13 2007

...STRONG THUNDERSTORMS AFFECTING CENTRAL LAKE COUNTY...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER FRUITLAND PARK...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE MID FLORIDA LAKES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BRAGAW
Special weather statement, Jul 13, 12:35 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EDT FRI JUL 13 2007

FLZ041-044-131815-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
135 PM EDT FRI JUL 13 2007

...STRONG THUNDERSTORMS AFFECTING EXTREME NORTH CENTRAL LAKE
COUNTY...WEST CENTRAL VOLUSIA COUNTY...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 8 MILES SOUTHWEST OF LAKE GEORGE...MOVING EAST AT 15
MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BRAGAW
Special weather statement, Jul 13, 1:21 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT FRI JUL 13 2007

FLZ041-044-131900-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
221 PM EDT FRI JUL 13 2007

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...CENTRAL
VOLUSIA COUNTY...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRING OF DEVELOPING THUNDERSTORMS EXTENDING FROM ZELLWOOD IN NORTH
ORANGE COUNTY...TO DELAND IN WEST VOLUSIA COUNTY.  THE STORMS WERE
MOVING NORTHEAST AT 10 TO 15 MPH.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED
OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITIES TO LESS THAN A MILE. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

BRAGAW

The radar

The Melbourne radar (KMLB), 120 km away, was scanning. The volume nearest the first event began at 18:29 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Volusia

When
July 13, 1:31 PM EST
Where
Volusia County, De Land
Reported by
Public
Coordinates
29.030, -81.300

The public reported a funnel cloud in Deland.

Thunderstorm Wind, Brevard

When
July 13, 3:00 PM EST
Where
Brevard County, Titusville Ti Co Arp
Measured
64 kt (74 mph) measured gust
Reported by
AWOS
Coordinates
28.520, -80.800

Thunderstorm Wind, Osceola

When
July 13, 4:30 PM EST
Where
Osceola County, St Cloud
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
28.250, -81.280

Pulse thunderstorm winds blew down a small tree in Deland.

Thunderstorm Wind, Osceola

When
July 13, 4:30 PM EST
Where
Osceola County, St Cloud
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
28.250, -81.280

A spotter reported power lines and a power pole blown down in Saint Cloud.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51902, 51900, 51897, 51901.